Oklahoma, 2010

Hail and Damaging Winds in Oklahoma, June 12, 2010

June 12, 2010 · NWS AMA · 8 events in 2 counties and zones

Severe thunderstorms produced large hail and damaging winds across the central and eastern Oklahoma Panhandle during the late afternoon and nighttime hours. No injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms produced large hail and damaging winds across the central and eastern Oklahoma Panhandle during the late afternoon and nighttime hours. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 2:17 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 12, 2:17 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SAT JUN 12 2010

.DISCUSSION...
SHORT DISCUSSION TODAY GIVEN ONGOING CONVECTION. OBVIOUSLY SEVERE
POTENTIAL EXISTS ACROSS THE PANHANDLES TODAY ALONG WITH THE THREAT
FOR ISOLD TORNADOES. MOST FAVORED AREA ALONG STATIONARY FRONT WHICH
WILL SLOWLY LIFT NORTH AS A WARM FRONT THIS EVENING. ALSO EXPECTING A
HEAVY RAIN THREAT AS PW VALUES SHOULD INCREASE ABOVE 1.5 INCHES
ACROSS MUCH OF THE CWA.

MORE SHOWERS AND THUNDERSTORMS AGAIN EXPECTED TOMORROW AS THE WARM
FRONT SURGES BACK SOUTH AS A COLD FRONT. GIVE HOW POORLY THE GFS HAS
HANDLED RECENT COLD FRONTS...DECIDED TO TREND CLOSE TO THE NAM
SOLUTION WHICH BRING THE FRONT INTO THE SOUTHERN TEXAS PANHANDLE BY
THE AFTERNOON. SO COOLED OFF TEMPS ACROSS MUCH OF THE CWA...AND
INCREASED POPS. ONCE AGAIN...THE HEAVY RAIN THREAT EXISTS THROUGH
MONDAY. A STRONGER FRONT WILL PUSH SOUTH ACROSS THE ENTIRE CWA BY
EARLY MONDAY MORNING. SO WENT EVEN COOLER ON MONDAY AND KEPT POPS IN
THE HIGH END CHANCE RANGE IN EFFECT.

KEPT MENTION OF POPS THROUGH TUESDAY BUT THEN CONTINUED THE ONGOING
SUB MENTIONABLE POP FORECAST THROUGH THE END OF THE WEEK AS WEAK
RIDGING DEVELOPS. CAN NOT COMPLETELY RULE OUT STORMS DURING THIS
PERIOD...BUT DID NOT HAVE ENOUGH CONFIDENCE ON A SPECIFIC TIME TO
INSERT PRECIP.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE EARLY PART OF NEXT
WEEK. MOIST AIR IN PLACE ALONG WITH COOLER CONDITIONS BEHIND A COLD
FRONT SHOULD KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  83  58  76  57 /  50  30  40  30  40
BEAVER OK                  66  83  59  77  58 /  60  40  50  30  30
BOISE CITY OK              57  76  55  74  56 /  50  40  40  20  20
BORGER TX                  67  82  58  77  60 /  50  30  50  30  40
BOYS RANCH TX              62  80  60  76  58 /  50  30  40  30  30
CANYON TX                  64  86  59  76  57 /  50  30  40  30  40
CLARENDON TX               69  90  66  78  62 /  40  30  40  30  50
DALHART TX                 58  78  58  74  55 /  50  40  50  20  20
GUYMON OK                  60  77  57  75  57 /  60  40  50  30  30
HEREFORD TX                64  86  58  78  57 /  50  30  40  30  30
LIPSCOMB TX                70  90  64  79  58 /  50  40  50  30  50
PAMPA TX                   68  85  57  76  59 /  50  30  40  30  50
SHAMROCK TX                71  93  69  81  63 /  40  30  40  30  50
WELLINGTON TX              72  95  71  86  66 /  40  30  40  30  50

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

21/14
Hazardous weather outlook, Jun 12, 2:45 PM CST, 1 hour 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT SAT JUN 12 2010

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
345 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE CENTRAL AND
NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
WESTERN OKLAHOMA AND TEXAS PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT
DEVELOP MAY BE SEVERE ESPECIALLY DURING THE LATE AFTERNOON AND
EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...THOUGH A FEW TORNADOES MAY ALSO BE POSSIBLE. IN ADDITION...
HEAVY RAIN WILL BE POSSIBLE ESPECIALLY DURING THE EVENING AND
OVERNIGHT HOURS LEADING TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION SUNDAY
THROUGH TUESDAY. SOME OF THE STORMS THAT DEVELOP COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD BE READY FOR ACTIVATION TODAY. SPOTTER
ACTIVATION MAY ALSO BE NEEDED TOMORROW AND MONDAY.

WYNNE

In the hours before

Local storm report, Jun 12, 2:33 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             3 SE SUNRAY             35.99N 101.79W
06/12/2010  E2.50 INCH       MOORE              TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1000629

SMB
Local storm report, Jun 12, 2:38 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             6 S SUNRAY              35.94N 101.81W
06/12/2010  M6.00 INCH       MOORE              TX   STORM CHASER

&&

EVENT NUMBER AMA1000630

BROST
Local storm report, Jun 12, 3:08 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
408 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 E SUNRAY              36.01N 101.72W
06/12/2010  M4.00 INCH       MOORE              TX   STORM CHASER

&&

EVENT NUMBER AMA1000631

BROST
Local storm report, Jun 12, 3:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             4 SW GRUVER             36.22N 101.46W
06/12/2010  E1.00 INCH       HANSFORD           TX   PUBLIC

&&

EVENT NUMBER AMA1000632

JACKSON
Local storm report, Jun 12, 3:52 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 E SUNRAY              36.02N 101.79W
06/12/2010  M3.25 INCH       MOORE              TX   EMERGENCY MNGR

            DELAYED REPORT

&&

EVENT NUMBER AMA1000633

JOHNSON
Local storm report, Jun 12, 3:53 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             7 E SUNRAY              36.02N 101.70W
06/12/2010  M2.75 INCH       MOORE              TX   EMERGENCY MNGR

            DELAYED REPORT

&&

EVENT NUMBER AMA1000634

JOHNSON

The radar

The Amarillo radar (KAMA), 160 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Texas

When
June 12, 3:54 PM CST to 3:56 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.610, -101.190

A trained spotter reported a six inch diameter tree had been blown down in Hardesty Oklahoma.

Hail, Texas

When
June 12, 3:59 PM CST to 4:01 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.610, -101.190

Thunderstorm Wind, Texas

When
June 12, 3:59 PM CST to 4:01 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.610, -101.190

A trained spotter estimated the thunderstorm wind gusts in Hardesty Texas.

Hail, Texas

When
June 12, 4:02 PM CST to 4:04 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.610, -101.190

Hail, Texas

When
June 12, 4:03 PM CST to 4:05 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.610, -101.190

Thunderstorm Wind, Texas

When
June 12, 4:03 PM CST to 4:05 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.610, -101.190

Local law enforcement officials reported that six inch diameter trees with two inch diameter branches had been blown down by the thunderstorm wind gusts.

Hail, Beaver

When
June 12, 5:04 PM CST to 5:06 PM CST
Where
Beaver County, 5.95 mi NNW of Boyd
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.780, -100.860

Thunderstorm Wind, Beaver

When
June 12, 11:45 PM CST to 11:47 PM CST
Where
Beaver County, Bryans Corner
Measured
78 kt (90 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.620, -100.820

The thunderstorm wind gusts had blown part of a roof off a church and the west wall collapsed. A grain elevator was destroyed and a steel windmill and steel reception tower were knocked over. Also...an irrigation pivot was knocked over. The swath of the damage extended from seven miles southwest of Bryans Corner to seven miles northeast of Bryans Corner. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235033, 235029, 235037, 235030, 235031, 235034, 235032, 235036.